MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209686
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during cleaning, the probe was hot given that the controller error was not displayed.There was a back-up device available to complete the procedure, with neither significant delay nor patient/user injuries.
 
Additional Manufacturer Narrative
An evaluation was performed by the smith and nephew and could confirm the customer complaint for the probe was hot but a controller error was not displayed.A visual inspection was performed and showed the probe to have severe melting of the insulation at the tip and the electrode is worn.This damage is caused by excessive use and would cause the probe to become hot.No manufacturing related defects were observed.

Brand Name
PROBE SAPHYRE 90DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8200102
Report Number3003604053-2018-00197
Device Sequence Number223190
Product Code GEI
UDI-Device Identifier03596010470560
UDI-Public03596010470560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number7209686
Device Lot Number1197780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1